MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Codes Device Damaged by Another Device (2915); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a previously fractured right ventricular (rv) lead due to non function.A right atrial (ra) lead was also present in the patient but was not initially targeted for extraction.A spectranetics lead locking device (lld) was inserted into the rv lead to provide traction.Using a spectranetics 14f glidelight laser sheath, spectranetics medium visisheath dilator sheath and spectranetics 11f tightrail rotating dilator sheath, the physician successfully extracted the rv lead.However, the ra lead was tested and was not functioning properly; it was believed that the tightrail blades had damaged the lead, requiring lead removal.An lld was inserted into the ra lead to provide traction, and the 14f glidelight and medium visisheath were used to remove the lead.The helix of the ra lead tip could not be retracted.It was discovered that the lead tip was bent (reportedly from traction forces during the procedure), and when the lead tip finally freed and the lead was being pulled out from the body, the patient''s blood pressure initially went up, then dropped.Rescue efforts began, including rescue balloon, bypass, and sternotomy.A superior vena cava (svc)/innominate perforation occurred (mdr #1721279-2022-00179) and was successfully repaired.Likely, as traction was applied to the ra lead to remove it from the body, the ra lead tip caused the perforation in the svc/innominate region.New leads were re-implanted post-sternotomy and the patient survived the procedure.This report captures the 11f tightrail which inadvertently damaged the ra lead, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
The device was discarded, thus no investigation could be completed.Per the complaint details reported, it was believed that the tightrail blades damaged the ra lead.This event has been determined to be use related.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15635373
Report Number1721279-2022-00180
Device Sequence Number5948663
Product Code DRE
UDI-Device Identifier00813132020880
UDI-Public00813132020880
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-511
Device Catalogue Number545-511
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 5076 RV PACING LEAD; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS MEDIUM VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite